MAUDE Adverse Event Report: SMITH & NEPHEW, INC. INSERTER, BIOSURE SYNC; ACCESSORIES,ARTHROSCOPIC

SMITH & NEPHEW, INC. INSERTER, BIOSURE SYNC; ACCESSORIES,ARTHROSCOPIC
Model Number 72202752
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/17/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the black plastic sleeve broke off during implant insertion.Correct surgical technique used.Proper sized dilator was used prior to sync implant insertion.Plastic chip was retrieved and discarded.No patient injury was reported.
 
Additional Manufacturer Narrative
A 72202752 biosure sync inserter instrument was reported on.Based upon the information provided, the failure was with the radel inserter guide sheath that cracked.The product was not returned for evaluation.Due to product unavailability, the complaint could not be ultimately confirmed.Definitive conclusions, accurate investigation and evaluation were not fully possible without evaluation of physical product.If objective evidence, relevant information, packaging or product becomes available to assist with evaluation, the complaint will certainly be revisited.Factors that may affect device performance include: device ability, surgical ability, implant location and tissue condition.Review of instruction for use (ifu) (b)(4) documentation confirms instructions, precautionary statements and recommendations for proper use of product.Influences that could compromise product performance or integrity that are unrelated to manufacture include: as a reusable device; prior damage or loss of integrity unrealized.Incompatible cleaning agents causing degradation to components.Conflicting force or torque applied.
 
Additional Manufacturer Narrative
One 72202752 biosure sync inserter instrument returned.The complaint indicated that the failure was with the radel inserter guide sheath that cracked.It was received with that component attached.There was a piece of the sleeve missing where it had cracked.It is at the spring-loaded locking pin should seat in a notch.As with any surgical instrument, careful attention should be exercised to ensure that excessive force is not placed on the instrument.Excessive force can result in instrument failure.Use of approved cleaning agents may affect plastic and delrin components.Low-sudsing, neutral 6.0¿8.0 ph, enzymatic detergents are recommended.Do not use detergents above 11.0 ph.Use deionized water for washing and rinsing.Inspect the device and any flexible portion for wear or cracking.Discard the device if any wear is observed or if the tip becomes dull.As with any surgical instrument, careful attention should be exercised to ensure that excessive force is not placed on the instrument.Excessive force can result in instrument failure.No root cause related to the manufacturing of this device was confirmed.

Brand Name
INSERTER, BIOSURE SYNC
Common Device Name
ACCESSORIES,ARTHROSCOPIC
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key7952213
Report Number1219602-2018-01390
Device Sequence Number13688312
Product Code NBH
UDI-Device Identifier03596010649010
UDI-Public(01)03596010649010(10)50644810
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/21/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number72202752
Device Catalogue Number72202752
Device Lot Number50644810
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/08/2018
Initial Date Received by Manufacturer 09/17/2018
Supplement Date Received by Manufacturer10/31/2018
11/20/2018
Initial Report FDA Received Date10/10/2018
Supplement Report FDA Received Date11/01/2018
11/21/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age41 YR